Saturday, March 26, 2011

More Pictures!

Avatar Repertory Theater with The Thin Man on Saturday
Derry McMahon with Bee Stories on Sunday - In the background a be-robed Ixmal Supermarine who preceded with short stories from Sake among others
Caledonia in the Goblin Cave on Sunday
Singh Albatros at the Temple Ruins on Sunday
If you have more snaps form StoryFest - send them along!

Monday, March 21, 2011


All Photos by Bear Silvershade
Dubhna Rhiadra
Aoife Lorefield
Corwyn Allen

Derry McMahon (with Shandon Loring - see top pictures)
Kghia Gherardi
Freda Frosbite
Singh Albatros
Caledonia Skytower

Sunday, March 13, 2011


9:00am -- Part I: Gilgamesh with Dubhna Rhiadra & Lycanthia Wolfhunter in the Temple RuinsThe Epic of Gilgamesh: The Oldest Hero Tale in the world.  Written down in cunieform on clay tablets 4000 years ago the story feels almost modern with its concern with the meaning of life and why we die. The beautiful translation is by NK Sandars. (90 minutes)
9:30 am -- Northwind: Stories from Norwegian Folklore with Mimesis Monday in the Goblin Cave ~ Mimesis Monday gives breath to traditional stories from Norway.  Yes, you will hear about the icecold winter and strange characters of the norwegian folklore. Mimesis will tell the stories in broken english (Traditional Telling).  Mimesis Monday (aka Frigg Ragu aka Heidi Dahlsveen) is a norwegian storyteller coming from a small island in Norway. The call for telling stories she inherited from her grandfather and she has since 1996 been performing national and international as a storyteller.

10:00 am -- 100 Word Stories with Crap Mariner in the Goblin Cave ~ Crap is a man with a mission that started over five years ago: to write a 100 word story everyday for the rest of his life.  His stories range from the irreverent, the political, the absurd, and the poignant.  Always unexpected.  Always amazing what he can say in just 100 words. (60 min)              

10:30 am -- Fables with Rune Draegonne at the Storytelling Circle ~ A fable is a short, pithy animal tale, most often told or written with a moral tagged on in the form of a proverb. Join Rune for a delightful half hour of this classic form of story. (30 min) 

11:00am -- The Quiet Man with Caledonia Skytower at the Storytelling Circle ~ Sean Kelvin was a quiet, unassuming man.  The locals assumed that he did not have it in him to stand up for himself, especially against local landowner and notorious bully Big Liam O'Grady.  But when sean has a reason to stand, he stands firm.  Maurice Walsh's short story that was the inspiration for John Ford's 1951 Academy Award-winning motion picture of the same name. (60 min)

Noon -- The Lady of Stavoren with Zippora Zabelin at the Temple Ruins ~
In accordance with the theme "water" - this year's thema for World Storytelling Day  on March 20th -, Zippora Zabelin will tell a Dutch seaside fairy tale, titled "The Lady of Stavoren". It's a mixture of fiction and historical facts, in a setting of 13th century North West Europe. Come and listen to this ancient tale about a rich widow, a brave sailor and the questions of life.
(60 min) 


1:00pm -- OPENING CEREMONIES at the Grand Circle ~ The Official Opening Ceremony and dedication to World Storytelling Day followed by the Seanchai Library presentation of Grace O'Malley: Ireland's Pirate Queen (60 min)

2:00pm -- Avatar Repertory Theater with The Thin Man in the Arts Center Theater ~ One of the virtual worlds most accomplished theatrical companies brings Dashiell Hammett's 1934 detective novel, featuring the sleuthing couple Nick and Nora Charles, to life in a radio play format, complete with sound booth! (60 min)

3:00pm --  The Thief Who Stole the Guru's Horse with Singh Albatros in the Temple Ruins ~ The true and daring story of Bhai Bidi Chand - The 'Robin Hood' of the Sikhs. Set in Medieval India during the oppresssive rule of the Moghul empire, Guru Hargobind, the 6th Guru's newly purchased Arabian horses have been snatched by the Governor of Lahore on route from Aghanistan. It is up to Bhai Bidi Chand, the 'thief' of the Guru's court to do something about it.  Singh will also accompany his telling with the ancient Indian and middle Eastern musical instrument known as the rabab. A unique blend of dramatic storying-telling with a musical flavour.(60 min)

4:00pm --  Ermengarge the Expansive & Other Stories by Freda Frostbite in the Grand Circle ~ Freda Frostbite (aka Stephanie Mesler of Columbus, Ohio) is a musician and author.  Her writings, which include poetry, plays, short fiction, humor, and creative nonfiction have appeared in publications from Columbus Monthly to Skysong.   She is a mother of one teenager.  For StoryFest, she will present Ermengarde the Expansive, a fairy tale for grown-ups, A Woman's Life and Love, a story told in poem cycle, and Invisible Woman,  light erotica/romance.  (60 min)

7:00pm -- The Tale of the Oak Tree & the Red Dragon Inn with Rendal Constantineau in the Storytelling Circle ~ This ancient tale tells of a time before the world was changed, a time when Elves, Dwarves, and other creatures still walked among us, and magic filled the air.  When war turns all to dread and fear, one woman finds refuge in a magical realm, where an ancient guardian dwells in silence.  From what she fled she does not know, for even her past has abandoned her, yet from some fears and pain there is no escape.  From some destinies, one can not run or hide.

7:30pm --  Stories of Edgar Allan Poe with Rune Draegonne at the Temple Ruins ~ Rune will read from the short stories of Edgar Allan Poe.  Come and listen to the haunted adventure and suspense from this beloved dark writer.
8:00pm -- Hawai'i - Legends, Chants and Stories - Ancient and Modern with Kaikilani at the Storytelling Circle ~ Native Hawaiian Storyteller, Kaikilani, brings her experience as a weaver of tales in RL and in the vritual world to StoryFest. Her stories have taken her around the world. A trained voice, enchanting and entrancing, her tales take one to places so far away, yet are stories of who we all really are.  (60 min) 

SUNDAY, MARCH 20th (World Storytelling Day - All times SLT)

9:00am -- Part II: Gilgamesh with Dubhna Rhiadra & Lycanthia Wolfhunter in the Temple Ruins ~ The epic of Gilgamesh  continues as Gilgamesh and Enkidu undertake dangerous quests that incur the displeasure of the gods. (90 minutes)

10:00am -- Early Twentieth Century Short Stories with Ixmal Supermarine at the Storytelling Circle ~ Including gems from Saki, orwell and Maupassant, Ix says,  "My readings have as a sort of theme 'the embarrassment of the middle classes...'About Ixmal himself : "I want to meet people and make friends from all the cultures of the world. Talk to me, I'm friendly!  I'm flexible and broadminded though I draw the line at sexism, racism and homophobia.  I am an actor. If you would like drama or poetry performed for you in SL, please contact me.  Je parle francais."

11:00am -- Bee Stories with Derry McMahon at the Storytelling Circle ~ Join Derry, the Queen Bee of the Seanchai Library,  for a celebration of all things Bee.  Works by Mark Twain, Walt Whitman, and "The Bee Man of Orn" by Frank Stockton will be shared.  Stop by the Seanchai Library for stories in live voice, Monday-Thursday at 7pm, and weekends at assorted times.

1:00pm -- The Swan: A Story/Dance/Art/Music Performance at the Arts Center Theater~ Dance performance of The Swan. A story has been created from a music, in a genuine collaborative project a group of dancers came together and created a story simply by listening to music. 

1:30pm -- In The Shadow of Mortals with Caledonia Skytower at the Goblin Cave ~  Cale presents from Rae Larkham's (RL Author Rae Lori) recently published book in her Ashen Twilight Series, about a world of Vampires, Lycans, and Shifter Elves surviving amidst unknowing mortals.

2:30pm -- X-Minus One with Shandon Loring in the Goblin Cave ~ From the far horizons of the unknown come transcribed tales of new dimensions in time and space. These are stories of the future, adventures in which you'll live in a million could-be years on a thousand maybe worlds. The Seanchai Library and Shandon Loring presents, in Live Voice, X Minus One!

 3:00pm -- In Their Own Voices with Singh Albatros at the Temple Ruins ~ Meet Rasputin, an Indian Maharajah, Mrs Pritma Devi - a suffering woman school-teacher from Punjab, a Singaporean vampire disguised as a restaurant tout and other characters ranging from the Indian epic 'The Mahabharata' to Chinese taxi-drivers, Indian businessmen and Australians lost in suburbia. Watch and listen as published and internationally celebrated poet-performer Chris Mooney-Singh shares a series of his own original  historical and fictional dramatic monologues drawn  from  Russian,  Indian,  South East Asian and Australian traditions, theatrically and musically rendered along with guitar, rabab, the singing voice and  ethnic percussion.

4:00pm -- The Final Story Circle: Water at the Grand Circle ~ Our closing ceremony will embrace the them of this year's World Storytelling Day: Water. Aoife Lorefield, Dubhna Rhiadra, Kaikilani, Derry McMahon, Shandon Loring, Corwyn Allen, and Caledonia Skytower, Eppie Shoreman, Kghia Gherardi, Freda Frostbite (and possibly more to come!) will all share poems and short stories related to water.


A work of visual art tells a story in and of itself.  Visit the Branwen Art Gallery during StoryFest and lose yourself in the many compelling images of artists like Moondrift Tomorrow, Safi Farspire, Artwolf Eternal, Kahlan Bingyi, Fae Varriale and the TA Eyes Group. Also, see a preview of the environment for an interactive Story/Music/Art/Dance project in progress as part of one of Branwen Art's cooperative creative efforts.
The Art of the TA Eyes
Works by Artwolf Eternal
Works by Safi Farspire
Kinetic seemingly 2-D works by Fae Varriale
The environment for the work in progress The Giant King.